MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD NAIL SPLITTER 4 STR; M13 - PODIATRY

INTEGRA LIFESCIENCES MANSFIELD NAIL SPLITTER 4 STR; M13 - PODIATRY
Model Number 40-224
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the nail splitter 4 str (40-224) had a possible broken spring.It is unknown under which circumstance this malfunction was discovered; however, no injury, death or surgical delay was reported.
 
Additional Manufacturer Narrative
The nail splitter (40-224) was returned for evaluation.Device history record (dhr): no lot number was visible on the returned product for dhr review.Failure analysis: evaluation of the returned nail splitter found that the unit was in used condition with the handles and jaws out of alignment and unable to spring properly due to wear.Root cause: the reported complaint was confirmed.The returned nail splitters were observed with the jaws and handles out of alignment due to wear/rough handling/environmental damage, preventing proper spring action.No manufacturing, workmanship or material deficiency has been identified.
 
Event or Problem Description
N/a.

Brand Name
NAIL SPLITTER 4 STR
Common Device Name
M13 - PODIATRY
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15370636
Report Number3014334038-2022-00194
Device Sequence Number19241418
Product Code MDM
UDI-Device Identifier10381780436393
UDI-Public10381780436393
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number40-224
Device Catalogue Number40-224
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown